Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 6:03 PM CDT for 4 counties in Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2016, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 26, 2016, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:24 PM CDT | TSTM WND DMG | 2 W Linden, TN | ONE TREE REPORTED DOWN ON HIGHWAY 412 EAST. |
| Aug 26, 6:24 PM CDT | TSTM WND DMG | 8 Se Lobelville, TN | REPORT OF A TREE DOWN ON HIGHWAY 100 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WUUS54 KOHX 262303 SVROHX TNC081-101-135-181-262330- /O.NEW.KOHX.SV.W.0202.160826T2303Z-160826T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 603 PM CDT FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE... * UNTIL 630 PM CDT * AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOHENWALD... MOVING NORTHWEST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HOHENWALD...LINDEN...LOBELVILLE AND PLEASANTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3556 8752 3543 8766 3561 8800 3581 8778 TIME...MOT...LOC 2303Z 130DEG 19KT 3555 8766 HAIL...<.75IN WIND...60MPH $$ ROSE
2 follow-up statements
575
WWUS54 KOHX 262318
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT FRI AUG 26 2016
TNC101-181-262327-
/O.CAN.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
WAYNE TN-LEWIS TN-
618 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE AND
NORTHWESTERN LEWIS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2317Z 129DEG 28KT 3563 8780
$$
TNC081-135-262330-
/O.CON.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
PERRY TN-HICKMAN TN-
618 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL PERRY AND SOUTHWESTERN HICKMAN COUNTIES...
AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LINDEN...MOVING NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINDEN...LOBELVILLE AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2317Z 129DEG 28KT 3563 8780
HAIL...<.75IN
WIND...60MPH
$$
ROSE995
WWUS54 KOHX 262326
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT FRI AUG 26 2016
TNC081-135-262336-
/O.EXP.KOHX.SV.W.0202.000000T0000Z-160826T2330Z/
PERRY TN-HICKMAN TN-
626 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY AND SOUTHWESTERN
HICKMAN COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3581 8778 3564 8761 3563 8762 3563 8763
3561 8765 3550 8779 3561 8800
TIME...MOT...LOC 2321Z 130DEG 19KT 3563 8780
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:58 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 26, 5:58 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 558 PM CDT FRI AUG 26 2016 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... An area of scattered thunderstorms that developed over extreme southwestern Middle Tennessee late this afternoon has continued to lift to the northwest and increase in coverage. Coverage is now sufficient to warrant an increase in pops from the chance category over some of our western counties into the likely category for the last hour or so of the afternoon. Also, increased pops in the same general area into the chance category for the evening period, with the expectation that at least weakening showers and storms will still be in the area through, perhaps, 02z. A few storms have shown some pretty stout cores and high digital VIL values, prompting several severe thunderstorm warnings. A tree was blown down near Collinwood in one of those storms. && .PREV DISCUSSION.../ISSUED / The forecast wont change too much each day as an upper high slowly moves eastward towards the Atlantic and gets replaced by another upper high/ridging next week. Subtle shortwave disturbances within the upper flow combined with diurnal support will be enough for some shower and thunderstorm activity through the duration of the forecast. Temperatures look to remain very consistent through the end of next week with highs mainly in the low to mid 90s and lows in the low to mid 70s. For the short term through Sunday, chances for showers and thunderstorms will mainly be during the afternoon hours, but there will still be chances for lingering showers to persist into the evening. With weak upper level shear thanks to the upper closed high, thunderstorms will be mainly pulse type and not move too quickly. So if heavier showers and thunderstorms develop, slow movement may bring some flood risks to impacted areas. Also, with some enhanced areas of MUCAPE over the mid state during the afternoon hours, some gusty winds will be possible with the higher topped convection. Otherwise, just expecting typical isolated late summer afternoon convection through the weekend. After Sunday, the upper closed high begins to merge with the approaching ridge, and keeps high pressure aloft through next week. Another closed upper high will develop Tuesday, but doesnt look to progress eastward like the previous high. Instead, the ridge over the Plains will keep us in more of a northwesterly flow pattern by late Wednesday. Again with subtle shortwaves embedded within the upper flow, mainly afternoon showers and thunderstorms are expected each day next week. By Friday, the ridge axis looks to slide across the MS River Valley and may give us a dry weekend across the mid state. For now have Friday and Friday night mainly dry with a slight chance for afternoon thunderstorms on the Plateau. && .AVIATION... 18Z TAF DISCUSSION. Convective temps running just a few degrees above current temps at this hour. Should see some isol to sct development aft 21z or so. Otw, higher pressure remains stacked to our east. Convective activity that does develop will move very slowly northward. Light fog possible late tonight as current tover values are slightly negative. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 93 73 93 73 / 20 30 20 20 20 Clarksville 73 91 73 91 72 / 20 30 10 20 20 Crossville 69 89 69 87 68 / 20 30 10 40 20 Columbia 72 91 72 91 72 / 20 30 10 20 20 Lawrenceburg 72 90 71 90 71 / 20 30 10 20 10 Waverly 72 90 73 90 72 / 20 30 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Aug 26, 5:38 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 538 PM CDT FRI AUG 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-272245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 538 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 26, 5:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 2 S COLLINWOOD 35.15N 87.75W
08/26/2016 WAYNE TN 911 CALL CENTER
ONE TREE DOWN IN THE TWO HUNDRED BLOCK OF BEAR CREEK
ROAD.
&&
EVENT NUMBER OHX1601071
FBSpecial weather statement, Aug 26, 5:35 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 535 PM CDT FRI AUG 26 2016 TNZ056>058-060-093-094-262315- LAWRENCE TN-LEWIS TN-HICKMAN TN-MAURY TN-WAYNE TN-PERRY TN- 535 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...SOUTHERN PERRY...SOUTHEASTERN HICKMAN...NORTHEASTERN WAYNE...LEWIS AND WESTERN MAURY COUNTIES UNTIL 615 PM CDT... AT 534 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF HOHENWALD TO NEAR MOUNT PLEASANT. MOVEMENT WAS NORTHWEST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COLUMBIA...HOHENWALD...LINDEN...MOUNT PLEASANT...SUMMERTOWN... KIMMINS...HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3556 8798 3577 8721 3551 8696 3535 8756 TIME...MOT...LOC 2234Z 130DEG 19KT 3542 8755 3554 8711 ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 13 min |
| Aug 26, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Aug 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 32 min |
| Aug 26, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 37 min |
| Aug 26, 5:35 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 40 min |
| Aug 26, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury | 35 min |
| Aug 26, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.